Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 99, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Oct 16, 2018, 7:00 AM CDT for Hamilton County, Texas. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2018, 7:00 AM CDT (12:00 UTC)
- Expired
- Oct 18, 2018, 2:53 PM CDT
- In force
- 56 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leon River near Hamilton (HMLT2).
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08100000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 7:00 AM CDT, 0 minutes earlier.
Area forecast discussion, Oct 16, 7:00 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 700 AM CDT Tue Oct 16 2018 .AVIATION... Isentropic lift above an unseasonably cool frontal layer will continue to generate widespread light to moderate rain for most of the upcoming forecast period. Conditions have been predominately IFR through the overnight hours, though a few spots have recently improved to MVFR this morning. The feeling is that this will be short lived, however, and will continue to indicate IFR at all TAF sites (with the exception of KAFW) until this afternoon. Otherwise, with the surface boundary remaining well south of the area, north winds around 15 KT can be expected for the duration of this TAF cycle. 30 && .SHORT TERM... /Issued 334 AM CDT Tue Oct 16 2018/ /Today and Tonight/ Overrunning conditions continue across the region as a surface front remains well to our south and an upper low spins over the Desert Southwest. An area of enhanced isentropic lift is currently spreading northeast from the Hill Country into Central and North Texas and is associated with a shortwave rounding the base of the upper low. Light to moderate rain will spread northeast and will continue to be widespread across the counties which have already received 3 to 6 inches of rain over the past couple of days. A Flood Watch will remain in effect for these locations today with an expiration time of 7 PM. Light to moderate rain may persist beyond the current expiration time, which may require the day shift to consider extending the watch. However, at this time it still appears that rain will taper off this evening as the shortwave lifts to the north, leaving only occasional light rain this evening and overnight. Otherwise, well-below normal and near-record low temperatures are expected again today due to clouds, rain and good cold air advection. Most of the forecast area will again top out in the mid to upper 40s for this afternoon's high temperatures. With wind speeds around 15 MPH, wind chills in the upper 30s will be common. 30 && .LONG TERM... /Issued 334 AM CDT Tue Oct 16 2018/ /Wednesday through Monday/ The weather pattern through the remainder of the week and into early next week will remain unsettled with rain continuing on and off through this week. The general theme of this forecast will be high rain chances, but lower amounts of total rainfall through the end of the week. By Wednesday morning, we'll still be dealing with a slow moving upper lower over the southwest U.S. and we'll keep the fairly shallow cooler air in place across Texas. Isentropic ascent will have weakened some by this time and we should just be dealing with a continued light rain mainly across the western half of the region. We will see an increase in ascent around midday as 850 mb winds become more southeasterly. This increase in warm advection will be maximized across our western and northwestern counties and we'll have the highest PoPs in those areas. Rain should be steady but rates should continue to be around 1/4"/hr or less given the lack of any real instability. We may get another brief break in the rainfall Wednesday evening and overnight, although warm advection will again increase during the early morning hours on Thursday as the low level jet strengthens some. Similar to Wednesday, areas generally west of I-35 will have the best chances for continued light to moderate rainfall. This rain may continue into the overnight hours and spread across most of North and Central Texas on Friday as a piece of our slow moving upper low finally kicks out into the Plains. We'll have high PoPs areawide on Friday diminishing by early Saturday from north to south as some drier air above the surface finally makes it into the region. We'll keep the forecast generally dry over the weekend other than the first half of Saturday when precipitation should be coming to an end. Moisture will linger just to the south though and with an active upper pattern, we'll likely see another strong disturbance move into the southwestern U.S. by early next week. Most of the guidance, including a good number of both the GFS and EC ensembles point to continued rain chances next week with perhaps another 1-2" of rain areawide. High temperatures will continue to run 15-20 degrees below normal through the end of the week given the persistent thick cloud cover and rain chances. We'll see a brief warmup over the weekend, with clouds increasing again next week. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 46 45 54 50 59 / 100 80 70 30 60 Waco 47 47 54 52 59 / 100 70 60 40 60 Paris 47 45 58 51 59 / 90 60 40 40 40 Denton 46 45 53 51 58 / 90 70 70 40 50 McKinney 47 45 54 51 59 / 90 70 60 30 50 Dallas 47 46 55 52 60 / 100 80 60 30 60 Terrell 48 48 56 53 60 / 100 70 50 30 50 Corsicana 47 47 55 52 59 / 100 70 50 30 50 Temple 48 48 53 51 58 / 90 60 50 40 60 Mineral Wells 45 44 52 49 57 / 90 80 80 40 60 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for TXZ102>107-115>123-129>135- 141>146-156-157-159. && 30/91
Hazardous weather outlook, Oct 16, 3:30 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 330 AM CDT Tue Oct 16 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170830- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 330 AM CDT Tue Oct 16 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Areas of rain will continue across much of North and Central Texas today. Heavy rainfall is the main threat, especially in an area from near Comanche to the southern parts of the Metroplex to near Canton. Flooding of low-lying areas, creeks, and streams is likely through this evening. Main stem river flooding will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain chances will continue through much of the week, which may aggravate any flooding of low-lying areas, creeks, and streams. Main stem river flooding will likely persist as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but timely reports of flooding are greatly appreciated.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:40 PM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton, Lampasas, Mills | 3 hr |
| Oct 15, 9:45 PM CDT | River Flood Warning | FWD | Jack | 39 hr |
| Oct 16, 12:29 AM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton, Lampasas, Mills | 6 hr |
| Oct 16, 3:00 AM CDT | Areal Flood Warning | FWD | Bosque, Erath, Johnson, Somervell | 9 hr |
| Oct 16, 6:13 AM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton, Lampasas, Mills | 4 hr |
| Oct 16, 6:28 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Tarrant | 5 hr |
| Oct 16, 7:00 AM CDT | River Flood Warning | FWD | Coryell | 4 days |
| Oct 16, 7:00 AM CDT | River Flood Warning | FWD | Coryell | 24 hr |
| Oct 16, 7:00 AM CDT | River Flood Warning | FWD | Lampasas | 24 hr |
| Oct 16, 2:55 PM CDT | River Flood Warning | FWD | Collin | 5 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.